Alert archive / Nebraska / Tornado Warnings in 2025

Tornado Warning 7, NWS Cheyenne, WY

June 17, 2025Kimball County, Nebraska

NWS Cheyenne, WY issued this tornado warning at Jun 17, 2025, 2:24 PM MDT for Kimball County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2025, 2:24 PM MDT (20:24 UTC)
Expired
Jun 17, 2025, 2:47 PM MDT
In force
23 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Kimball County, NE

The radar

The Cheyenne radar (KCYS), 82 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 10:48 AM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.4 hours before the alert went out and 434 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2025-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2025-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1381 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

316 
WFUS55 KCYS 172024
TORCYS
NEC105-172100-
/O.NEW.KCYS.TO.W.0007.250617T2024Z-250617T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Cheyenne WY
224 PM MDT Tue Jun 17 2025

The National Weather Service in Cheyenne has issued a

* Tornado Warning for...
  Western Kimball County in the Panhandle of Nebraska...

* Until 300 PM MDT.

* At 224 PM MDT, severe thunderstorms capable of producing both
  tornadoes and extensive straight line wind damage were located near
  Bushnell, or 14 miles southwest of Kimball, moving east at 25 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* These dangerous storms will be near...
  Oliver Reservoir around 235 PM MDT.
  Kimball Municipal Airport around 240 PM MDT.
  Kimball around 245 PM MDT.

Other locations impacted by this tornadic thunderstorm include Oliver
Reservoir Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4104 10391 4120 10402 4133 10371 4106 10361
TIME...MOT...LOC 2024Z 251DEG 24KT 4114 10391 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Natoli
2 follow-up statements
573 
WWUS55 KCYS 172034
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
234 PM MDT Tue Jun 17 2025

NEC105-172100-
/O.CON.KCYS.TO.W.0007.000000T0000Z-250617T2100Z/
Kimball NE-
234 PM MDT Tue Jun 17 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR WESTERN
KIMBALL COUNTY...

At 234 PM MDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located near
Oliver Reservoir, or 10 miles southwest of Kimball, moving east at 30
mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  Oliver Reservoir around 240 PM MDT.
  Kimball and Kimball Municipal Airport around 245 PM MDT.

Other locations impacted by this tornadic thunderstorm include Oliver
Reservoir Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4104 10391 4120 10402 4133 10371 4106 10361
TIME...MOT...LOC 2034Z 251DEG 24KT 4116 10384 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Natoli
925 
WWUS55 KCYS 172047
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
247 PM MDT Tue Jun 17 2025

NEC105-172056-
/O.CAN.KCYS.TO.W.0007.000000T0000Z-250617T2100Z/
Kimball NE-
247 PM MDT Tue Jun 17 2025

...THE TORNADO WARNING FOR WESTERN KIMBALL COUNTY IS CANCELLED...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.  However,
small hail, gusty winds and heavy rain are still possible with this
thunderstorm.

A Severe Thunderstorm Watch remains in effect until 500 PM MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4104 10391 4120 10402 4133 10371 4106 10361
TIME...MOT...LOC 2045Z 251DEG 24KT 4119 10374 

$$

Natoli

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jun 17, 11:49 AM MDT, 2 hours 35 minutes earlier. Its key messages:

  • Coverage of showers and thunderstorms will increase for Monday and Tuesday with continued potential for scattered strong to severe thunderstorms and locally heavy rainfall.
  • Expect a cool down for Tuesday before a warming and drying trend takes over Wednesday through Saturday. Near record high temperatures are possible on Friday and Saturday.
Area forecast discussion, Jun 17, 11:49 AM MDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1149 AM MDT Tue Jun 17 2025

.KEY MESSAGES...

- Coverage of showers and thunderstorms will increase for Monday
  and Tuesday with continued potential for scattered strong to
  severe thunderstorms and locally heavy rainfall.

- Expect a cool down for Tuesday before a warming and drying
  trend takes over Wednesday through Saturday. Near record high
  temperatures are possible on Friday and Saturday.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 246 PM MDT Mon Jun 16 2025

Active and stormy weather continues today with yet another round of
afternoon/evening showers and thunderstorms expected to begin in the
next few hours. The axis of a strong upper level ridge remains over
the area with southwest flow to our west continuing to advect a
train of shortwave troughs inland from the Pacific. While deeper
Pacific moisture is beginning to stream in aloft, dry air remains
fairly entrenched as a deep mixed layer over Carbon and Albany
counties, and an elevated dry layer over the High Plains. Inverted-v
soundings west of the Laramie range will lead to another potential
for gusty showers producing winds of 50 to 70 MPH with decent
moisture mass moving in aloft. Cloud bases at above 500-mb are well-
above the freezing level and suggest the continued potential for
very strong winds through the early evening hours. Further east, the
setup is very similar to the last several days with plentiful
moisture in a shallow near surface layer, indicated by dewpoints in
the upper 50s to low 60s for most of the Nebraska panhandle and
parts of eastern Wyoming along and north of the North Platte River
Valley. Still, RAP soundings indicate the dry air layer is still
present aloft mainly between 500 and 700-mb. This is contributing
strong CIN once again for most of the High Plains. The cap appears
to be a little bit stronger than it was 24 hours ago with the
strongest values generally in far eastern Wyoming. The cap is
slightly weaker in the stretch from about Sidney to Alliance. While
this suggests higher probabilities for a low-end scenario to
play out today, we have the added player of more potent forcing
compared to the last several days. A stronger shortwave trough
approaching from the west will increase overrunning lift, which
should help add lift and moisture to the dry layer and thus
gradually erode the cap. Forecast models indicate the dry layer
should be sufficiently weak by about 5 to 6PM to allow a few
updrafts to break through. All together, there is a little
higher uncertainty today regarding the severe weather potential,
but storms that manage to get going will have access to a
potent severe weather environment and thus be capable of
producing large hail, damaging winds, and perhaps an isolated
tornado. Lapse rates remain very steep along with plentiful (but
capped) instability, and the strongest vertical wind shear we
have seen over the last few days.

After about 9PM, the mid-level dry layer will be gone, but a surface
cool front will aggressively push westward as  surface high pressure
settles in to our north and northeast. This will probably close the
window for surface based convection, but we may still see elevated
convection continuing well into the evening thanks to the steady
isentropic lift overtop areas of frontogenesis. This looks most
favorable along and north of the US-20 corridor, but we could see
scattered showers and/or isolated thunderstorms almost anywhere.
Retained low end (20 to 30%) PoPs throughout the night and into
Tuesday morning to account for this.

Active and stormy weather will continue for Tuesday, but with a much
different overall setup compared to the last few days. Capping will
not be much of an issue tomorrow. Instead, we will have moist
soundings across nearly the entire atmospheric profile, pushing
precipitable water to near the climatological 90th percentile. With
cooler temperatures in place, expect weaker instability and more
modest lapse rates with marginal shear. However, decent forcing and
plentiful moisture should still allow for scattered to numerous
showers and thunderstorms to develop in the late morning to early
afternoon hours. Convective parameters are expected to be sufficient
to support some strong to severe thunderstorms. A few hi-res models
suggest the possibility for storms to linearize, which suggests a
strong wind threat. Large hail is also possible, but the more modest
lapse rates and saturated soundings point slightly more towards
larger amounts of small hail and/or rainfall.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 246 PM MDT Mon Jun 16 2025

Wednesday...Northwest flow aloft prevails, and with the low and mid
levels drying out and warming temperatures aloft providing
convective inhibition, no showers or thunderstorms are expected.
Maximum temperatures in the upper 70s to lower 80s.

Thursday...Zonal flow develops and with warm temperatures aloft and
relatively dry low and mid levels, dry conditions will continue. 700
mb temperatures near 13 Celsius will yield high temperatures from
the mid 80s to mid 90s.

Friday-Sunday...The flow aloft backs to southwest. With dry low and
mid levels and warm temperatures aloft, dry weather will continue.
Highs from the upper 80s to near 100 degrees Friday and Saturday,
with a bit cooler temperatures for Sunday as 700 mb temperatures
lower to near 16 Celsius.

Monday...After a cold frontal passage, and 700 mb temperatures near
12 Celsius, high temperatures will be cooler, in the mid 60s to mid
70s. Looks like enough low and mid level moisture to produce
isolated late day showers and thunderstorms.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1144 AM MDT Tue Jun 17 2025

Showers are popping up across the terminals with thunderstorms
near KLAR. These thunderstorms are expected to last until 01z
for the Wyoming terminals and 04z for the Nebraska Terminals.
Clouds ceilings are expected to almost clear after the
thunderstorms have passed. Wednesday morning should be clear and
with no thunderstorms expected tomorrow. Conditions should
remain VFR all day tomorrow after 12z.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.

&&

SHORT TERM...MN
LONG TERM...RUBIN
AVIATION...MM
Hazardous weather outlook, Jun 17, 4:20 AM MDT, 10 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
420 AM MDT Tue Jun 17 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>119-181030-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
420 AM MDT Tue Jun 17 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

- Coverage of showers and thunderstorms will increase Tuesday
  with continued potential for scattered strong to severe
  thunderstorms and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

- A warming and drying trend takes over Wednesday through
  Saturday. Near record high temperatures are possible on Friday
  and Saturday.

.Spotter information statement...

Spotters are encouraged to report severe weather to the NWS.

In the hours before

Local storm report, Jun 17, 1:16 PM MDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
116 PM MDT Tue Jun 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     Tornado          7 E Laramie             41.29N 105.45W
06/17/2025                   Albany             WY   Law Enforcement

            Multiple spotters reported a tornado. Exact
            location and time estimated from radar.

&&

PV
Special weather statement, Jun 17, 1:23 PM MDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Cheyenne WY
123 PM MDT Tue Jun 17 2025

WYZ101-103-172000-
Converse County Lower Elevations WY-North Laramie Range WY-
123 PM MDT Tue Jun 17 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ALBANY AND SOUTH
CENTRAL CONVERSE COUNTIES THROUGH 200 PM MDT...

At 123 PM MDT, Doppler radar was tracking a strong thunderstorm near
Curtis Gulch Campground, or 25 miles south of Douglas, moving east at
15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Esterbrook Campground, Esterbrook, Curtis Gulch Campground, and
Harris Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 PM MDT for
southeastern and east central Wyoming.

&&

LAT...LON 4236 10566 4256 10563 4255 10529 4229 10531
TIME...MOT...LOC 1923Z 282DEG 11KT 4241 10556

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

DS
Special weather statement, Jun 17, 1:45 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
145 PM MDT Tue Jun 17 2025

NEZ095-WYZ102-172015-
North Sioux NE-Niobrara County WY-
145 PM MDT Tue Jun 17 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL SIOUX...
SOUTHEASTERN NIOBRARA AND NORTHEASTERN GOSHEN COUNTIES THROUGH 215 PM
MDT...

At 144 PM MDT, Doppler radar was tracking a strong thunderstorm over
Van Tassell, or 17 miles east of Lusk, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Van Tassell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 PM MDT for
the Panhandle of Nebraska...and southeastern and east central
Wyoming.

&&

LAT...LON 4268 10391 4260 10402 4263 10428 4281 10418
TIME...MOT...LOC 1944Z 226DEG 7KT 4267 10414

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

DS
Special weather statement, Jun 17, 1:51 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
151 PM MDT Tue Jun 17 2025

WYZ101-102-172030-
Converse County Lower Elevations WY-Niobrara County WY-
151 PM MDT Tue Jun 17 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NIOBRARA AND
NORTHEASTERN CONVERSE COUNTIES THROUGH 230 PM MDT...

At 151 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Dull Center, or 41 miles southeast of Wright, moving
east at 15 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern
Niobrara and northeastern Converse Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 PM MDT for
east central Wyoming.

&&

LAT...LON 4320 10507 4338 10507 4341 10474 4321 10472
TIME...MOT...LOC 1951Z 270DEG 12KT 4331 10494

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

DS
Local storm report, Jun 17, 1:53 PM MDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
153 PM MDT Tue Jun 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     Tstm Wnd Gst     1 NNW Whitaker          41.42N 104.88W
06/17/2025  M56 MPH          Laramie            WY   Dept of Highways

            Mesonet station KWTR 0.6 NW Whitaker
            (WYDOT).

&&
Local storm report, Jun 17, 2:06 PM MDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
206 PM MDT Tue Jun 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     Tstm Wnd Gst     1 E Hillsdale           41.21N 104.46W
06/17/2025  M69 MPH          Laramie            WY   Mesonet

            Mesonet station UP015 5.7 W Burns (UPR).

&&

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:07 PM MDTSevere Thunderstorm WarningCYSMorrill38 min
Jun 16, 8:26 PM MDTSpecial Weather StatementCYSDawes34 min
Jun 16, 11:45 PM MDTSpecial Weather StatementCYSBanner45 min
Jun 17, 12:17 AM MDTSevere Thunderstorm WarningCYSScotts Bluff31 min
Jun 17, 12:29 AM MDTSevere Thunderstorm WarningCYSKimball33 min
Jun 17, 12:34 AM MDTSevere Thunderstorm WarningCYSScotts Bluff41 min
Jun 17, 12:38 AM MDTSevere Thunderstorm WarningCYSMorrill52 min
Jun 17, 12:40 AM MDTSevere Thunderstorm Warning Considerable damage threatCYSMorrill, Scotts Bluff21 min
Jun 17, 12:57 AM MDTSevere Thunderstorm WarningCYSCheyenne, Kimball33 min
Jun 17, 12:59 AM MDTSevere Thunderstorm Warning Considerable damage threatCYSBanner, Scotts Bluff46 min
Jun 17, 1:13 AM MDTSevere Thunderstorm WarningCYSMorrill47 min
Jun 17, 1:33 AM MDTSevere Thunderstorm Warning Considerable damage threatCYSBanner42 min
Jun 17, 2:10 AM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill50 min
Jun 17, 3:12 AM MDTSevere Thunderstorm WarningCYSCheyenne48 min
Jun 17, 4:04 AM MDTSpecial Weather StatementCYSKimball26 min
Jun 17, 4:34 AM MDTSpecial Weather StatementCYSKimball41 min
Jun 17, 1:45 PM MDTSpecial Weather StatementCYSSioux30 min
Jun 17, 2:11 PM MDTSevere Thunderstorm WarningCYSBanner, Kimball34 min
Jun 17, 2:45 PM MDTSevere Thunderstorm WarningCYSKimball25 min
Jun 17, 2:47 PM MDTSpecial Weather StatementCYSBanner28 min
Jun 17, 3:30 PM MDTSpecial Weather StatementCYSCheyenne30 min
Jun 17, 4:01 PM MDTSpecial Weather StatementCYSCheyenne29 min
Jun 17, 5:34 PM MDTSpecial Weather StatementCYSSioux41 min
Jun 17, 5:48 PM MDTTornado WarningCYSBox Butte, Dawes, Sioux27 min
Jun 17, 5:58 PM MDTTornado WarningCYSSioux32 min

Nearby

Tornado Warnings in Nebraska, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.